Alert archive / Washington / Wind Advisories in 2017

Wind Advisory 10, NWS Pendleton, OR

March 1, 20177 counties in Washington

NWS Pendleton, OR issued this wind advisory at Mar 1, 2017, 9:19 AM PST for 7 counties in Washington. It took effect at Mar 1, 2017, 9:34 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2017, 9:19 AM PST (17:19 UTC)
In effect from
Mar 1, 2017, 9:34 AM PST
Expired
Mar 1, 2017, 5:00 PM PST
In force
7 hr
Issued by
NWS Pendleton, OR

Counties Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 96 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS76 KPDT 011719
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
919 AM PST Wed Mar 1 2017

...VERY WIND OVER PORTIONS OF SOUTHEAST WASHINGTON TODAY...

.A low pressure system moving east across British Columbia has
caused pressure gradients to tighten across eastern Washington. 
As such, will see very wind conditions over portions of southeast 
Washington late this morning and this afternoon.

WAZ028-029-012300-
/O.NEW.KPDT.WI.Y.0010.170301T1719Z-170301T2300Z/
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, and Walla Walla
919 AM PST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 3 PM PST this afternoon.

* WINDS...Southwest 20 to 35 mph with gusts up to around 45 mph.

* TIMING...Winds will peak around noon today then slowly decrease 
  through the afternoon.

* IMPACTS...Strong winds may blow down tree limbs, small trees,
  and power lines. Scattered power outages may be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
828 
WWUS76 KPDT 011736 CCA
NPWPDT

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Pendleton OR
936 AM PST Wed Mar 1 2017

...VERY WINDY OVER PORTIONS OF SOUTHEAST WASHINGTON TODAY...

.A low pressure system moving east across British Columbia has
caused pressure gradients to tighten across eastern Washington. 
As such, will see very wind conditions over portions of southeast 
Washington late this morning and this afternoon.

WAZ028-029-012300-
/O.COR.KPDT.WI.Y.0010.170301T1734Z-170301T2300Z/
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, and Walla Walla
936 AM PST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 3 PM PST this afternoon.

* WINDS...Southwest 20 to 35 mph with gusts up to around 45 mph.

* TIMING...Winds will peak around noon today then slowly decrease 
  through the afternoon.

* IMPACTS...Strong winds may blow down tree limbs, small trees,
  and power lines. Scattered power outages may be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
750 
WWUS76 KPDT 011817
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1017 AM PST Wed Mar 1 2017

...VERY WINDY OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST 
WASHINGTON TODAY...

.A low pressure system moving east across British Columbia has
caused pressure gradients to tighten across eastern Washington.
As such, will see very wind conditions over portions of south
central and southeast Washington late this morning and this 
afternoon.

WAZ026-012300-
/O.EXA.KPDT.WI.Y.0010.000000T0000Z-170301T2300Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
1017 AM PST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 3 PM PST this afternoon.

* WINDS...West 20 to 35 mph with gusts up to around 45 mph.
  Strongest winds will be along the north side of the valley.

* TIMING...Winds will peak around noon today then slowly 
  decrease through the afternoon.

* IMPACTS...Strong winds may blow down tree limbs, small trees, 
  and power lines. Scattered power outages may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ028-029-012300-
/O.CON.KPDT.WI.Y.0010.000000T0000Z-170301T2300Z/
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, and Walla Walla
1017 AM PST Wed Mar 1 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Southwest 20 to 35 mph with gusts up to around 45 mph.

* TIMING...Winds will peak around noon today then slowly 
  decrease through the afternoon.

* IMPACTS...Strong winds may blow down tree limbs, small trees, 
  and power lines. Scattered power outages may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
874 
WWUS76 KPDT 012247
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
247 PM PST Wed Mar 1 2017

...VERY WINDY OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
WASHINGTON TODAY...

.Tight surface pressure gradients continue across eastern 
Washington. As such, will continue to see very wind conditions 
over portions of south central and southeast Washington late this
afternoon.

WAZ029-020000-
/O.EXP.KPDT.WI.Y.0010.000000T0000Z-170301T2300Z/
Foothills of the Blue Mountains of Washington-
including the cities of Dayton, Waitsburg, and Walla Walla
247 PM PST Wed Mar 1 2017

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

The southwest winds across the Blue Mountain Foothills of
Washington have decreased to 15 to 20 mph with gusts of 25 to 30 
mph. These winds are expected to continue to decrease through late
afternoon today. Thus the wind advisory will be allowed to expire
at 3 PM. 

$$

WAZ028-020100-
/O.EXT.KPDT.WI.Y.0010.000000T0000Z-170302T0100Z/
Lower Columbia Basin of Washington-
including the cities of Connell, Prosser, and Tri-Cities
247 PM PST Wed Mar 1 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

* WINDS...Southwest 20 to 35 mph with gusts up to around 45 mph.

* TIMING...Winds will continue to slowly decrease through late 
  afternoon.

* IMPACTS...Strong winds may blow down tree limbs, small trees, 
  and power lines. Scattered power outages may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ026-020100-
/O.EXT.KPDT.WI.Y.0010.000000T0000Z-170302T0100Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
247 PM PST Wed Mar 1 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

* WINDS...West 20 to 35 mph with gusts up to around 45 mph. 
  Strongest winds will be along the north side of the valley.

* TIMING...Winds will continue to slowly decrease through late 
  afternoon.

* IMPACTS...Strong winds may blow down tree limbs, small trees, 
  and power lines. Scattered power outages may be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
680 
WWUS76 KPDT 020059
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
459 PM PST Wed Mar 1 2017

...WINDS DECREASING LATE THIS AFTERNOON IN SOUTHEAST 
WASHINGTON...

WAZ028-020200-
/O.EXP.KPDT.WI.Y.0010.000000T0000Z-170302T0100Z/
Lower Columbia Basin of Washington-
including the cities of Connell, Prosser, and Tri-Cities
459 PM PST Wed Mar 1 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

Winds this afternoon have decreased to 10 to 20 mph in the Lower 
Columbia Basin so the Wind Advisory will expire at 5 PM.

$$

WAZ026-020200-
/O.EXP.KPDT.WI.Y.0010.000000T0000Z-170302T0100Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
459 PM PST Wed Mar 1 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

Winds this afternoon have decreased to 15 to 25 mph in the
Kittitas Valley so the Wind Advisory will expire at 5 PM.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:02 AM PST, 5 hours 17 minutes earlier.

Area forecast discussion, Mar 1, 4:02 AM PST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
402 AM PST Wed Mar 1 2017

.SHORT TERM...Today through Friday afternoon...A flat mid/upper
level ridge of high pressure in the NE Pacific will keep dry
conditions in the forecast area through Thursday afternoon, except
for a chance of snow showers along the east slopes of the central WA
Cascades through Thursday afternoon. A mid/upper level shortwave
pushes a cold front to the coast Thursday night with snow becoming
likely near the WA Cascades crests along with a good chance of snow
along the east slopes of the Washington and Oregon Cascades (north
of Sisters)and in the Eastern Columbia River Gorge as well before
daybreak on Friday. The cold front will then spread moisture and
valley rain and mountain snow to the Blue Mountains and the Wallowa
Mountains by late Friday morning with the snow levels during
the day rising to around 4000-4500 feet by Friday afternoon.  Polan

.LONG TERM...Friday night through Tuesday. The extended will be
fairly active as several systems move across the Pacific northwest
associated with a large upper level trough centered offshore.
Periods of rain and higher elevation snow are likely with a good
west to southwest flow aloft into the region. Both GFS and EURO
bring snow levels down to 1500-3000 feet by Sun/Mon as a cold upper
level system moves across the area. High temperatures look to be
mostly in the 30s and 40s with overnight lows in the 20s and 30s.
Stronger winds aloft at 850 and 700mb could produce occasional
breezy to windy conditions. 94

&&

.AVIATION...12z tafs. Expecting sct-bkn 040-070 bkn 150-200 today
into tonight. Scattered showers will be over the Cascades and Blues.
Winds 5-15kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  50  32  48  34 /  10  10   0  20
ALW  52  34  49  36 /  10  10   0  30
PSC  53  32  49  34 /  10   0   0  20
YKM  50  29  48  30 /  10  10  10  20
HRI  51  31  48  33 /  10  10  10  10
ELN  45  29  43  30 /  10  10  10  20
RDM  49  25  49  28 /  10   0   0  10
LGD  45  30  45  32 /  10  10   0  10
GCD  46  27  48  30 /  10  10   0  10
DLS  51  34  49  35 /  10  10  10  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

99/94/94

Nearby

Wind Advisories in Washington, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.